Objective: We previously reported the first case of piloerection in a patient receiving milnacipran hydrochloride (MLP). Here, we now present a second case of MLP-induced piloerection. We discuss this effect in terms of á1-adrenoceptor occupancy. Case summary: After the first case of MLP-induced piloerection, we monitored occurrence of piloerection in our patients taking MLP. In response to our interview, a 43-year-old woman who had been prescribed MLP by a psychiatrist for depression mentioned that piloerection occurred frequently all over her body, starting soon after initiation of MLP administration (50 mg/day). Although she was concerned at the time, she assumed it might be related to her depression or to coldness in winter. She also mentioned that the incidence of piloerection increased with MLP dose escalation. The piloerection disappeared after several months. Interestingly, the previous patient and the current patient are biological sisters. Discussion: Changes in á1-adrenoceptor occupancy by endogenous norepinephrine (as an index of the risk of piloerection) in the presence of MLP were estimated. The occupancy values increased with MLP dose escalation, in accordance with the patient's report of the phenomenon. Other concomitant drugs, such as nortriptyline, had little effect. Since the two patients were sisters, genetic factors might influence the risk of piloerection. Conclusion: The incidence of piloerection appeared to increase with MLP dose escalation in this patient, who was the biological sister of the previously reported patient. Clinicians should recognize the possibility of MLPinduced piloerection in view of its potential impact on patients quality of life and on drug compliance.
|ジャーナル||International journal of clinical pharmacology and therapeutics|
|出版ステータス||Published - 2016 3月|
ASJC Scopus subject areas